Sertraline not working....after 12 we... - Mental Health Sup...

Mental Health Support

26,583 members15,470 posts

Sertraline not working....after 12 weeks in??

Missrob
Missrob

Hi guys

So I have now been on 100mg of Sertraline since the beginning of August and can honestly say I can't really feel any difference in regards to my anxiety. It's just as bad, I'm still agitated and the fear of doing simple things is still there. My mind still races and the feeling of dread is real. Would you say that these meds are not working or do I still need to give them more time?

5 Replies
oldestnewest

If you feel the medication is not working you need to discus that with your GP however sometimes your GP may increase the dose after a certain time period

Generally All other times your GP may suggest a course of CBT to help you understand and control your condition

Hopefully you will feel better when a treatment pathway has been worked out for you

BOB

Missrob
Missrob in reply to borderriever

Hi Bob,

Thank you for your reply. The only concern i have if the doctor does increase my dose is that the side effects will also increase. I have a phone consultation at the end of the week so hopefully things will get sorted

Thanks again

borderriever
borderriever in reply to Missrob

Try not to worry.

I have several conditions on top of my Mental Health and my medications took a course at Pain Clinic and Therapy to get sorted upwards of two years. At the moment I am managing my own conditions, although because of my age I am at the end of reducing my drugs.

All we can do is follow our GP instructions and give our medications time too work for us

It can be quite natural to increase the dose of medications, you will find if this is the case it will not take as long to get used to the increase as it did for the initial dose

BOB

Antidepressants are funny things, and nobody understands exactly how they work. Irritatingly, while SSRIs like sertraline can improve mood (by increasing availability of serotonin), they can also increase agitation and anxiety (also by increasing availability of serotonin!). I'm starting to think that my current anxiety issues may be down to my long-time use of fluoxetine... Anyhow, by this point you should be feeling some difference, pharmacologically. It may be that a different SSRI works (I found sertraline and fluoxetine affected me in very different ways, so that may also be true for you), or perhaps a different kind of antidepressant or beta-blocker might be better?

In any case, antidepressants tend to start kicking in around two weeks after you start taking them, and settle down within a couple of months. It sounds like you have been suffering rather acute symptoms for over 10 weeks now without noticing any difference, so a return to your GP would be a good idea.

I hope you find something which works for you.

Hugs and hope.

Missrob
Missrob in reply to Squirrell

Thank you Squirrell that's so kind ☺

You may also like...